MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING
Catalog Number 442296
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use the bd bactec¿ fx40 instrument poor growth curves were observed, which resulted in false negatives.This is a report of a single occurrence.No false results were reported out to the clinician or the patient.False results were due to user error.The following information was provided by the initial reporter: problems with growth curve - growth stops.Recommendations to the client were provided wo-02344592.Recommendations were given for the inoculated vials to be introduced into the equipment during the two hours following the sampling, since the false negatives occurred because the vials were entered more than 6 hours after the sample had been taken,problem was user error that was solved after this recommendations.
 
Additional Manufacturer Narrative
H6: investigation summary: a failure was reported on a bd bactec fx40 (p/n 442296, s/n (b)(6)).Customer reported results issues on their instrument.Bd remote assistance worked with the customer and found that there was an error in sample handling.The samples were collected more than six hours before entering the vials into the instrument.The root cause was a customer workflow issue.This is an unconfirmed failure of a bd product.Samples were not received by quality for investigation and thus, returned material investigation could not occur.If samples are received at a later date, the complaint may be reopened.This complaint is not an early life failure (elf) of the device.Since the installation of this instrument, there have been service events, including pms (preventative maintenance) which have altered the instrument from its original state.Therefore, review of the device history record (dhr) from manufacturing is not applicable.Service history review for this instrument was completed and revealed no previous complaints related to results issues.
 
Event or Problem Description
It was reported that during use the bd bactec¿ fx40 instrument poor growth curves were observed, which resulted in false negatives.This is a report of a single occurrence.No false results were reported out to the clinician or the patient.False results were due to user error.The following information was provided by the initial reporter: problems with growth curve - growth stops.Recommendations to the client were provided (b)(4).Recommendations were given for the inoculated vials to be introduced into the equipment during the two hours following the sampling, since the false negatives occurred because the vials were entered more than 6 hours after the sample had been taken,problem was user error that was solved after this recommendations.

Brand Name
BD BACTEC¿ FX40 INSTRUMENT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14862303
Report Number1119779-2022-00944
Device Sequence Number5073929
Product Code MDB
UDI-Device Identifier00382904422967
UDI-Public382904422967
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown